Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 15, 2025, 12:28 PM PDT for 6 counties in Nevada. It took effect at Jun 16, 2025, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2025, 12:28 PM PDT (19:28 UTC)
- In effect from
- Jun 16, 2025, 1:00 PM PDT
- Expired
- Jun 16, 2025, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3999 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS85 KREV 151928 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1228 PM PDT Sun Jun 15 2025 NVZ420-421-429-170000- /O.UPG.KREV.FW.A.0003.250616T2000Z-250617T0600Z/ /O.NEW.KREV.FW.W.0003.250616T2000Z-250617T0600Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- Lahontan Basin including Churchill and Eastern Mineral Counties- 1228 PM PDT Sun Jun 15 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NEVADA AND THE EASTERN SIERRA... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * CHANGES...Upgraded Fire Weather Watch to a Red Flag Warning for Monday. * Affected Area...Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties and Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...West 20-25 mph with gusts up to 45 mph. * Humidity...Minimum humidity of 5-15% Monday afternoon with limited recoveries Monday morning of 20-30%. * Duration...3 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
2 follow-up statements
575 WWUS85 KREV 161854 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1154 AM PDT Mon Jun 16 2025 NVZ420-421-429-170600- /O.CON.KREV.FW.W.0003.250616T2000Z-250617T0600Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- Lahontan Basin including Churchill and Eastern Mineral Counties- 1154 AM PDT Mon Jun 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NEVADA AND THE EASTERN SIERRA... * Affected Area...Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties and Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...West 20-25 mph with gusts up to 45 mph. * Humidity...Minimum humidity of 5-15% Monday afternoon with limited recoveries Monday morning of 20-30%. * Duration...3 to 9 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
860 WWUS85 KREV 170554 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1054 PM PDT Mon Jun 16 2025 NVZ420-421-429-170700- /O.EXP.KREV.FW.W.0003.000000T0000Z-250617T0600Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- Lahontan Basin including Churchill and Eastern Mineral Counties- 1054 PM PDT Mon Jun 16 2025 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NEVADA AND THE EASTERN SIERRA... As widespread critical fire weather conditions are no longer anticipated tonight, this Red Flag Warning will be allowed to expire at 11 PM PDT. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 12:52 AM PDT, 11 hours 36 minutes earlier. Its key messages:
- * A trough moving through the area on Monday will lead to periods of gusty winds, resulting in areas of local critical fire weather conditions. * Typical June temperatures and dry weather prevail through Tuesday, with moderate HeatRisk returning by Wednesday and Thursday. * Stronger winds and cooler conditions appear to return by the end of next week.
Area forecast discussion, Jun 15, 12:52 AM PDT, 11 hours 36 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1252 AM PDT Sun Jun 15 2025
.KEY MESSAGES...
* A trough moving through the area on Monday will lead to periods
of gusty winds, resulting in areas of local critical fire
weather conditions.
* Typical June temperatures and dry weather prevail through
Tuesday, with moderate HeatRisk returning by Wednesday and
Thursday.
* Stronger winds and cooler conditions appear to return by the end
of next week.
&&
.DISCUSSION...
* There are no significant changes or concerns with today's
forecast. We'll keep the dry southwest flow aloft with another
weak shortwave moving through the area. Temperatures will be
seasonal with the typical westerly breezy winds in the afternoon
and evening.
* An upper level trough and associated cold front is still
forecasted to move through the region on Monday. Winds will
start from the southwest and slowly turn through the day to the
northwest. Gusts throughout the area will likely range between
25-35 mph with a 40-60% chance of exceeding 35 mph. Stronger
winds upwards of 35-45 mph are likely for wind prone areas and
over mountain ridges. At the moment, there is no indication of a
stable or critical layer above mountain top level, so enhanced
downslope winds look unlikely (more gradient driven).
Nonetheless, expect impacts to aviation, and any recreation
activities on local lakes, especially for western NV and Mono
County. There is a Fire Weather Watch in effect on Monday,
please see Fire section below for additional details. We'll cool
down 3-6 degrees on Monday and most of the area will remain
dry. A few higher resolution deterministic models and HREF are
showing some convection over far northern Washoe County and
northeast CA near the Oregon border, resulting in a 5-10% chance
of dry thunderstorms.
* After Monday's system, weak ridging builds back across the
western US on Tuesday through early Thursday. Temperatures will
increase back into the mid to upper 90s in western NV valleys
and eastern Lassen County, resulting in moderate HeatRisk. Most
eastern Sierra communities will see low to upper 80s. Winds will
be lighter for Tuesday and Wednesday.
* By Thursday into the weekend, ensembles are still advertising a
potentially stronger (still dry) low pressure system moving into
the region. Winds will begin to ramp up as early as Thursday
afternoon and continue to be strong into Friday. Despite a few
differences in the strength and track of the upper low, models
and blended guidance are now starting to slowly converge on a
stronger wind event. -McKellar
&&
.AVIATION...
* VFR conditions continue through the foreseeable future. Wind
will be light and VRB overnight and early morning, then between
roughly 18Z-03Z become from the west and southwest 10-15 kts
and gusting to 20-25 kts.
* Stronger winds are very likely on Monday with a passage of a
cold front, especially for western NV and the eastern Sierra
south of the Tahoe area. Sustained west/southwest winds 15-20kts
with gusts of 25-30kts in the morning will turn slowly northwest
during the day. Mountain wave turbulence and LLWS is also
possible. -McKellar
&&
.FIRE WEATHER...
* Due to a trough of low pressure moving through the Great Basin
on Monday, a Fire Weather Watch is in effect between 1 PM to 11
PM PDT Monday for fire zones 420, 421 and 429 in Nevada. For
these aforementioned areas, sustained west winds of 20-25 mph
with gusts up to 45 mph will combine with humidities of 5-15%
Monday afternoon, with limited recoveries Monday morning of
20-30%. This will lead to a 3-6 hour period of critical fire
weather conditions. A cold front will also pass through the
between 1800-2000 local, with winds shifting to the northwest.
* The concern for strong winds and low humidity is less for
northeast CA and far northern Washoe County toward the OR
border. However, instability is greater in that area and there
is a low risk for thunderstorms (around 5-10%) from Noon to
around 1800-2000 local. The main risks from these storms will
be lightning with little rainfall, as well as erratic gusts up
to 30 mph. -McKellar
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Monday afternoon through Monday evening
NVZ420-421-429.
CA...&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:03 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 33 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.